Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 111, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 26, 2005, 3:29 AM EST for Marshall County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 3:29 AM EST (08:29 UTC)
- Expired
- Jul 26, 2005, 4:15 AM EST
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Marshall County, IN
The radar
The Northern Indiana radar (KIWX), 51 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2558 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1613 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 13.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 260829 SVRIWX INC099-260915- /O.NEW.KIWX.SV.W.0111.050726T0829Z-050726T0915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 329 AM EST TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MARSHALL COUNTY IN INDIANA * UNTIL 415 AM EST * AT 326 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES NORTH OF PLYMOUTH...AND MOVING EAST AT 40 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... BREMEN AND BOURBON... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4149 8645 4132 8644 4125 8608 4148 8609 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:00 AM EST, 29 minutes earlier.
Area forecast discussion, Jul 26, 3:00 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
300 AM EST TUE JUL 26 2005
.SHORT TERM...
PLENTY OF MOIST UNSTABLE AIR OVER THE AREA THIS MORNING. CAPE AXIS
OF VALUES GREATER THAN 2000 AND LIS LOWER THAN -4 FROM NR STL TO
GRR...JUST AHEAD OF LINE OF CONVECTION MOVING ACROSS LAKE MI THIS
MORNING. AIDING IN THE CONVECTION INITIATION AND/OR PROPAGATION IS A
SERIES OF WEAK SHORT WAVES MOVING OVER THE AREA. IN ADDITION AND
COLD FRONT STRETCHED FROM CENTRAL WI THRU EASTERN IA AND WILL
CONTINUE TO ACT AS A FOCUS FOR CONVECTION TODAY AS IT MOVES THRU
OUR AREA THIS AFTERNOON AND EVENING. THUS BIGGEST CONCERNS FOR THE
SHORT TERM IS CHANCES OF THUNDERSTORMS...HIGH TEMPS AND HEAT
INDICES AND STRONG GRADIENT WINDS TODAY AND TONIGHT. IT APPEARS
THAT GIVEN ALL OF THE AFORE MENTIONED INGREDIENTS IN COMBO WITH A
VERY MOIST ATMOSPHERE...CHANCES OF THUNDERSTORMS ARE GOOD THRU THE
PERIOD. DAMAGING WINDS SHOULD BE THE BIGGEST THREAT WITH DIRECTIONAL
SHEAR AHEAD OF THE FRONT WEAK AND THE FREEZING LEVEL AROUND 15K
FT...MOST HAIL SHOULD MELT BEFORE REACHING THE GROUND. AS FOR HI
TEMPS...WILL BE TRICKY WITH CLOUD COVER FROM THUNDERSTORMS UPSTREAM.
WILL CONTINUE ONGOING FORECAST OF AROUND 90...AS WILL BE REACHED
EASILY IN PLACES WHERE THERE IS A FEW HOURS OF MID DAY HEATING.
PLACES THAT ARE CLOUDY ALL DAY...BEST CHANCES NORTHWEST CORNER WILL
BE IN THE MID 80S. PRESSURE GRADIENT AHEAD OF FRONT SHOULD INCREASE
TODAY...RESULTING IN SOME 30 MPH GUSTS. WINDS WILL BE HIGHER ON THE
LAKE AND WILL LIKELY ISSUE A SMALL CRAFT ADVISORY AS RESULT.
&&
.LONG TERM...
WEDNESDAY THROUGH MONDAY...AN UPPER LEVEL TROF WILL SHIFT EAST INTO
THE GREAT LAKES REGION AS A COOL AIR MASS SPREADS OVER THE FORECAST
AREA WEDNESDAY MORNING. KEPT SOME LINGERING SHOWERS SOUTHEAST AREAS
EARLY...OTHERWISE...KEPT WEDNESDAY AFTERNOON ALL OF THE WAY THROUGH
MONDAY DRY. UPPER LEVEL PATTERN SHOULD BE SLOW TO SHIFT AS
SUBTROPICAL RIDGE BUILDS FROM THE GREAT BASIN INTO THE HIGH PLAINS.
NORTHERN INDIANA AND SURROUNDING AREAS SHOULD REMAIN EAST OF THE
VERY WARM AIRMASS. GFS RUN SHOWING REASONABLE RUN TO RUN CONSISTENCY
HANDLING THE UPPER LEVEL FEATURES. SUBSEQUENT MEX MOS ALSO
CONSISTENT WITH HIGHS MAINLY 80 TO 85 WENT WITH HIGHS MAINLY 80 TO
85 AND LOWS IN THE MID 50S TO LOWER 60S EACH DAY...EXCEPT FOR 70S ON
WEDNESDAY.
&&
.AVIATION...
FOCUS IS POTENTIAL THUNDERSTORMS THROUGH THE PERIOD. FRONTAL SYSTEM
OVER PLAINS IS FORECAST TO WORK EASTWARD OVERNIGHT AND TUESDAY.
CURRENTLY STRONG LOW LEVEL JET FEEDING MOISTURE AND SHEAR INTO AREA
AHEAD OF FRONT...ALLOWING FOR CONTINUED CONVECTION. BEST CHANCES FOR
THUNDER TONIGHT WILL BE AT SBN...WHICH IS CLOSER TO DYNAMICAL
FORCING. BEST INSTABILITY REMAINS SOUTH AND WEST OF THE AREA...BUT
CAPES OVER 2000 NOTHING TO SNEEZE AT ESPECIALLY WITH SOME WEAK
UPPER LEVEL LIFTING AND SEVERAL OUTFLOW BOUNDARIES HANGING AROUND
FROM EARLIER CONVECTION THIS EVENING...SO TOUGH TO RULE OUT THE
CHANCE OF A THUNDERSTORM ANY TIME TONIGHT. VFR CONDITIONS EXPECTED
AWAY FROM THUNDERSTORMS THROUGH THE PERIOD. COLD FRONT SHOULD PASS
THROUGH SBN BY 22Z AND FWA BY 00Z. GUSTY WINDS TODAY IN ADVANCE OF
THE FRONT IN THE TIGHTENING PRESSURE GRADIENT.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TUESDAY AND TUESDAY
NIGHT.
&&
UPDATE...HITCHCOCK
AVIATION...EDDY
SHORT TERM...LASHLEY
LONG TERM....HITCHCOCKHazardous weather outlook, Jul 25, 4:42 AM EST, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 442 AM EST MON JUL 25 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-261000- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 442 AM EST MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER CAN BE EXPECTED ONCE AGAIN THIS AFTERNOON... ESPECIALLY SOUTH OF A ROCHESTER TO PAULDING LINE... WHERE HIGH TEMPERATURES IN THE LOWER TO MID 90S COMBINED WITH DEWPOINTS IN THE MID 70S WILL PRODUCE HEAT INDICES FROM 100 TO 105 THIS AFTERNOON AND EVENING. A WEAK COLD FRONT HAD SETTLED TO NEAR THE INDIANA... MICHIGAN BORDER THIS MORNING WITH SURFACE LOW PRESSURE OVER NEBRASKA. THIS FEATURE WILL TRANSLATE EASTWARD TODAY AND TONIGHT WITH THUNDERSTORMS EXPECTED TO DEVELOP ALONG THIS BOUNDARY TODAY AND ESPECIALLY TONIGHT AS A DISTURBANCE ALOFT HEADS ACROSS THE SOUTHERN GREAT LAKES. SOME OF THESE STORMS MAY BECOME SEVERE WITH A THREAT OF DAMAGING WINDS. IN ADDITION... GIVEN THE ORIENTATION OF THIS BOUNDARY... TRAINING THUNDERSTORMS AND HEAVY RAIN MAY DEVELOP ESPECIALLY ACROSS SOUTHERN MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW PRESSURE OVER LAKE MICHIGAN TUESDAY MORNING WILL LIFT NORTHEAST INTO ONTARIO CANADA AND PUSH A COLD FRONT ACROSS THE REGION TUESDAY AFTERNOON AND EVENING WITH SEVERE THUNDERSTORM DEVELOPMENT EXPECTED ALONG THE FRONT. STRONG WINDS ALOFT AND AN UNSTABLE ATMOSPHERE INDICATE THE POTENTIAL FOR A WIDESPREAD RISK OF DAMAGING WINDS PARTICULARLY ACROSS NORTHERN INDIANA AND NORTHWEST OHIO TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT... ESPECIALLY ALONG AND NORTH OF HIGHWAY 30. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-261000- 442 AM EST MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT HAD SETTLED TO NEAR THE INDIANA... MICHIGAN BORDER THIS MORNING WITH SURFACE LOW PRESSURE OVER NEBRASKA. THIS FEATURE WILL TRANSLATE EASTWARD TODAY AND TONIGHT WITH THUNDERSTORMS EXPECTED TO DEVELOP ALONG THIS BOUNDARY TODAY AND ESPECIALLY TONIGHT AS A DISTURBANCE ALOFT HEADS ACROSS THE SOUTHERN GREAT LAKES. SOME OF THESE STORMS MAY BECOME SEVERE WITH A THREAT OF DAMAGING WINDS. IN ADDITION... GIVEN THE ORIENTATION OF THIS BOUNDARY... TRAINING THUNDERSTORMS WITH HIGHER WINDS AND WAVES AND HEAVY RAIN MAY DEVELOP ESPECIALLY ACROSS SOUTHERN LAKE MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW PRESSURE OVER LAKE MICHIGAN TUESDAY MORNING WILL LIFT NORTHEAST INTO ONTARIO CANADA AND PUSH A COLD FRONT ACROSS LAKE MICHIGAN DURING THE DAY TUESDAY. A FEW STORMS MAY DEVELOP ALONG THIS COLD FRONT TUESDAY MORNING BUT NO SEVERE WEATHER IS EXPECTED. BREEZY NORTHWEST WINDS DEVELOPING BEHIND THIS FRONT WILL LEAD TO SMALL CRAFT ADVISORY CONDITIONS AND AN INCREASED RISK OF RIP CURRENTS ALONG THE SOUTHEAST LAKE MICHIGAN SHORELINE TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX HOLSTEN
In the hours before
Local storm report, Jul 25, 9:50 PM EST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
950 PM EST MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG COLDWATER 41.94N 85.00W
07/25/2005 BRANCH MI LAW ENFORCEMENT
MULTIPLE TREES AND POWER LINES DOWN.
&&
ASTEVENSLocal storm report, Jul 25, 9:57 PM EST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
957 PM EST MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND DMG 2 W ORLAND 41.73N 85.21W
07/25/2005 LAGRANGE IN LAW ENFORCEMENT
VEHICLE BLOWN OFF INDIANA TOLL ROAD 80/90 NEAR THE
LAGRANGE AND STEUBEN COUNTY LINE AT MILE MARKER 132.
&&
ASTEVENSLocal storm report, Jul 25, 10:01 PM EST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1001 PM EST MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG CAMDEN 41.76N 84.76W
07/25/2005 HILLSDALE MI LAW ENFORCEMENT
TREE BLOWN DOWN.
&&
ASTEVENSLocal storm report, Jul 25, 10:44 PM EST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1044 PM EST MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 5 N JONESVILLE 42.05N 84.67W
07/25/2005 HILLSDALE MI AMATEUR RADIO
TREE ACROSS COUNTY ROAD
&&
ASTEVENSLocal storm report, Jul 25, 11:30 PM EST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1130 PM EST MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 8 NE LAGRANGE 41.73N 85.31W
07/25/2005 LAGRANGE IN EMERGENCY MNGR
SEVERAL LARGE TREES DOWN.
&&
ASTEVENSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:04 PM EST | Severe Thunderstorm Warning | IWX | Steuben | 32 min |
| Jul 26, 2:28 PM EST | Severe Thunderstorm Warning | IWX | Allen, Huntington | 62 min |
| Jul 26, 2:39 PM EST | Severe Thunderstorm Warning | IWX | Wells | 28 min |
| Jul 26, 2:53 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 57 min |
| Jul 26, 2:54 PM EST | Severe Thunderstorm Warning | IWX | Adams | 37 min |
| Jul 26, 3:49 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko, Miami, Wabash | 56 min |
| Jul 26, 4:22 PM EST | Severe Thunderstorm Warning | IWX | DeKalb | 23 min |
| Jul 26, 6:50 PM EST | Severe Thunderstorm Warning | IWX | DeKalb | 40 min |
| Jul 26, 6:55 PM EST | Severe Thunderstorm Warning | IWX | Miami, Wabash | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.